MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MICROEZ UNIVERSAL MI KIT, 5 FR ANL, 5 CM, NITINOL; CATHETER INTRODUCER

BARD ACCESS SYSTEMS MICROEZ UNIVERSAL MI KIT, 5 FR ANL, 5 CM, NITINOL; CATHETER INTRODUCER
Catalog Number 0738950
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of an empty pouch has been confirmed, and the cause is found to be manufacturing related.The product returned was one pouch labeled for a microez microintroducer kit.Visual evaluation showed that the pouch contained labeling for cat no 0738950 and lot no rear1815.The lot number was confirmed to match that product number.The chevron seal was in the top end of the pouch, but no seal was found in the bottom end.No product was returned with or in this pouch.The bottom edge of the pouch was straight and clean, appearing to be a manufactured cut.According to (b)(4), the pouch is missing an inner pouch containing scalpel, guidewire, introducer needle, iv catheter, and introducer.The part number of this pouch is 0702051, ¿pouch, tyvek, 8¿ x 14¿.¿ the pouch measured 8¿ x 13.9¿.The cause of the pouch being empty is clearly manufacturing related because the pouch was never sealed during packaging.The complaint due to ¿the pack it was empty with no product inside¿ was confirmed.After a visual evaluation it was confirmed that the seal was absent on the pouch.The cause of this issue is manufacturing related.A lot history review (lhr) of rear1815 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility to the tm that upon opening the pack it was empty with no product inside.
 
Additional Manufacturer Narrative
The initial complaint appeared to be a reportable occurrence.A review of the dhr during the investigation revealed information that suggests the shipping box was packaged with 10 complete and sealed kits and one additional empty kit package.As such, there is no evidence of a non-sterile or contaminated sterile product kit nor risk for a contaminated sterile kit as the additional empty kit contained in the shipping box did not contain, nor was intended to contain, kit components.Therefore it was determined that a reportable event had not occurred per 21 cfr part 803.

Brand Name
MICROEZ UNIVERSAL MI KIT, 5 FR ANL, 5 CM, NITINOL
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6002582
Report Number3006260740-2016-00536
Device Sequence Number11102626
Product Code DYB
UDI-Device Identifier00801741074639
UDI-Public(01)00801741074639(17)200420(10)REAR1815
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Catalogue Number0738950
Device Lot NumberREAR1815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1